AARON A. COHEN, M.D.; S. H. LAWRENCE, M.D.
In the present-day management of tuberculosis, treatment with various combinations of streptomycin, isoniazid and para-aminosalicylic acid salts,† is standard practice. As is well known, each of these drugs may produce hypersensitivity reactions. It is not well known, however, that an allergic response may occur during treatment with a combination of two of these agents which is triggered by both. Two such unusual cases occurred recently at this institution, manifesting a peculiar reaction previously attributed to PAS alone. A third case presented the same uncommon response while on combined therapy, but was subsequently considered to be sensitive only to PAS.
COHEN AA, LAWRENCE SH. COMBINED HYPERSENSITIVITY REACTION TO SODIUM PARA-AMINOSALICYLATE AND ASSOCIATED ANTIBACTERIAL DRUG CONCURRENTLY ADMINISTERED*. Ann Intern Med. 1957;46:893–906. doi: https://doi.org/10.7326/0003-4819-46-5-893
Download citation file:
Published: Ann Intern Med. 1957;46(5):893-906.
Hospital Medicine, Infectious Disease, Prevention/Screening, Vaccines/Immunization.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use